Jun-Ping Shi

Office: Hugh Jones Hall 117
    (Department office: Hugh Jones Hall 100)
Office Hours:  Th 15:30-17:00 F 10:00-11:50
(Spring 2015)
Office Phone:
Email: jxshix@wm.edu
Web: http://jxshix.people.wm.edu

Mailing Address:

Department of Mathematics
College of William and Mary,
Williamsburg, VA 23187-8795, USA

Course Information: (courses taught in previous years)

(Spring 2015) (Spring 2015 schedule)

Math 214-01 (Foundation of Mathematics) Syllabus course schedule Blackboard site
Math 410-02 (Data Science: Theory and Applications) course schedule Blackboard site
Math 442-01 (Partial Differential Equations) Syllabus course schedule Blackboard Site

(Fall 2014) (Fall 2014 schedule)

Math 214-01 (Foundation of Mathematics) Syllabus course schedule Blackboard site
Math 345-01 (Mathematical Models in Biology) Syllabus course schedule Blackboard Site

Student Advising and Research

National Science Foundation Research grants:

William and Mary EXTREEMS-QED program: Computational and Statistical theory and techniques in the study of large data sets (program website)(2013-2018)
Collaborative Research: Multiscale Modeling of Oyster Reef Dynamics (2013-2016)
Mathematical Studies of Spatial Bistability in Ecological Systems (2010-2014)
William and Mary NSF-CSUMS (program website)(2007-2013)

If you are a W&M math major who is interested in doing an honor thesis or undergraduate research, or a graduate student who is interested in doing research in applied partial differential equations, nonlinear analysis, or mathematical biology, you are welcomed to contact me for possible advising and collaboration. More information Here is the list of students I am currently advising or previously advised.

Research Experience for Undergraduate Students in Computational Math/Mathematical Biology  (trip to China, June 2010)

W&M Blackboard Site  my WM and Banner web login (for W&M faculty, staff and students only)

Professional Information:


Publications  (all published papers available in pdf format)

Publications (list from Mathematical Reviews----MathSciNet, subscription required)

I am on the editorial board of journals including Applicable Analysis and Journal of Mathematical Analysis and Applications.
You are welcomed to submit research papers to these journals through journal websites.

Conferences I co-organized/attended

International Symposium on Application of Nonlinear Partial Differential Equations in Life Science, August 4-7, 2015
Chern Institute of Mathematics, Nankai University, Tianjin, China

List of my academic visitors

Selected Recent Work

Further studies of a reaction-diffusion system for an unstirred chemostat with internal storage.
Disc. Cont. Dyna. Syst. B.
19 (2014), no. 10, 3169--3189.
Hsu, Sze-Bi; Shi, Junping; Wang, Feng-Bin,

Strong Allee effect in a diffusive predator–prey system with a protection zone
Journal of Differential Equations, Volume 256, Issue 1, 1 January 2014, Pages 108-129
Renhao Cui, Junping Shi, Boying Wu

Positive solutions to Kirchhoff type equations with nonlinearity having prescribed asymptotic behavior
Annales de l'Institut Henri Poincare (C) Non Linear Analysis, 31 (2014)  no. 1, 155--167.
Zhanping Liang, Fuyi Li, Junping Shi

Spatiotemporal mutualistic model of mistletoes and birds
Journal of Mathematical BiologyChuncheng Wang, Rongsong Liu, Junping Shi, Carlos Martinez del Rio

My favorite links

Mathematics links Chinese links Area Links Other links New Chinese Links

W&M Express Links:

College of William and Mary


Information Technology

Swem Library


W&M Travel

Department of Mathematics

Applied Science

Grants Research Adm.

Lion Catalog

JSTOR Journals

State Travel

my WM


Registrar's Office

Interlibrary Loans

Springer Journals

Mileage RIC


Human Resources

W&M reservation

AMS Journals

Mileage PHF
W&M News Computer Sci
Academic Advising
Google Scholar
SIAM Journals Research.gov

Provost Office

Charles Center

Reves Center


AIMS journals
W&M Cascade

Dean of Art & Science


Inter. students&scholars

Science Citation Index


W&M Math Events





Google Map


United Airline









Yahoo! Sports



Google travel

Old links

Math websites of the week for Math 112

Math websites of the week for Math 213(212)

Math websites of the week for Math 302

Mathematical Biology Links

Mathematical Biology Journals in College of William and Mary library and network

My Bifurcation Diagram Java Applet (old)
(A Java Applet which computes bifurcation diagram of a semilinear elliptic equation)

Introduction to mathematical websites
(in Chinese)

Any comment and question? Please send e-mail to shij@math.wm.edu
Created by Junping Shi in August 21st, 2000, last updated in August 26, 2014.